Texas, 2014

Funnel Cloud in Texas, June 1, 2014

June 1, 2014 · NWS HGX · 1 event in 1 county or zone

Conditions were favorable for funnel cloud formation across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Conditions were favorable for funnel cloud formation across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 1, 8:39 AM CST, 11 minutes earlier.

Area forecast discussion, Jun 1, 8:39 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
939 AM CDT SUN JUN 1 2014

.UPDATE...
SEE DISCUSSION FOR MORNING UPDATE. 23

&&

.DISCUSSION...
UPPER LEVEL LOW IS NOW OFFSHORE AND SOUTH OF THE AREA. GPS MET
SITE SHOWING BEST MOISTURE TO THE EAST OF THE AREA THIS MORNING.
HIGH RES MODELS HAVE PRECIP COVERAGE INCREASING DURING THE
AFTERNOON TODAY AS DAY TIME HEATING HELPS TO DESTABILIZE THE
ATMOSPHERE. THE MAIN INHIBITER TO SHOWER AND THUNDERSTORM DEVELOPMENT
WILL BE THE LACK OF MOISTURE (ESP. TO THE WEST). STILL THINK WE
WILL HAVE SOME SHOWERS THIS AFTERNOON... JUST LESS COVERAGE THAN
YESTERDAY. CURRENT FORECAST HAS THIS COVERED. NO UPDATE REQUIRED
AT THIS TIME. 23

&&

.PREV DISCUSSION... /ISSUED 418 AM CDT SUN JUN 1 2014/

DISCUSSION...
UPPER TROF AXIS IS NOW MORE ELONGATED AND STRETCHES OFFSHORE. BEST
AVAILABLE MOISTURE WILL MAINLY BE SITUATED EAST OF THE REGION ON
THE EASTERN PERIPHERY OF THE AXIS...BUT WE SHOULD STILL HAVE ENOUGH
AVAILABLE FOR SOME SCT ACTIVITY ESP WITH DAYTIME HEATING - JUST
NOT AS MUCH COVERAGE AS YDAY.

THE TROF GETS FURTHER SHOVED TO THE SW TOWARD THE EAST COAST OF
MEXICO IN THE NEXT COUPLE DAYS AS RIDGE OUT OF MEXICO BUILDS NEWD
AND OVERHEAD. MIGHT BE ENOUGH MOISTURE TO SQUEEZE OUT AN ISOLATED
SEABREEZE CELL OR TWO ON MON/TUE BUT PW'S FALL ENOUGH FROM MIDWEEK
INTO EARLY WEEKEND PERIOD TO REMOVE THEIR MENTION. AND UNFORTUNATELY
OUR STRING OF BELOW 90 DEGREE DAYS WILL BE COMING TO AN END. NOTICED
MEX GUIDANCE IS SHOWING MID 90S ACROSS THE REGION BY MIDWEEK. HOWEVER
WITH AS GROUND AS WET AS IT IS, AND SSE WINDS IN PLACE, I HAVE MY
DOUBTS AND LEFT CURRENT FCST IN PLACE. SHOULD BE PLENTY UNCOMFORTABLE
THOUGH WITH THE HUMIDITY.

WELCOME TO THE 1ST DAY OF THE 2014 HURRICANE SEASON... 47

MARINE...
GENERALLY LIGHT/MODERATE ONSHORE WINDS WILL PREVAIL OVER THE COASTAL
WATERS THESE NEXT SEVERAL DAYS. ELEVATED WINDS AND SEAS ARE POSSIBLE
IN/NEAR SCT THUNDERSTORMS THE NEXT FEW MORNING. OTHERWISE PCPN DEVEL-
OPMENT SHOULD BEGIN TO DECREASE BY THE END OF THE WEEK AS HIGH PRESS-
URE BUILDS ACROSS THE NRN. 41

AVIATION...
GENERALLY MVFR CIGS FOR THE REST OF THE MORNING HRS (WITH MAYBE SOME
VERY BRIEF LIFR/IFR VIS AROUND SUNRISE FOR THE USUAL SITES). PCPN DE-
VELOPMENT SHOULD BE A BIT MORE LIMITED TODAY BUT WITH LINGERING GULF
MOISTURE/DAYTIME HEATING WILL LIKELY KEEP WITH THE VCTS FOR THE AFTN
HRS. A REPEAT OF THIS MORNING FOR MON MORNING EXPECTED. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  72  90  73  91 /  20  10  20  10  10
HOUSTON (IAH)              88  73  89  74  90 /  40  10  20  10  20
GALVESTON (GLS)            84  77  86  77  86 /  30  10  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...23
Hazardous weather outlook, Jun 1, 3:31 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 AM CDT SUN JUN 1 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-020945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
431 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. ISOLATED STRONGER
CELLS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...20 TO
45 MPH WIND GUSTS...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-020945-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
431 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Houston radar (KHGX), 10 km away, was scanning. The volume nearest the first event began at 14:50 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
June 1, 8:50 AM CST
Where
Harris County, 1.68 mi WNW of Webster
Reported by
Public
Coordinates
29.541, -95.145

A funnel cloud was sighted near Baybrook Mall.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528914.